Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Jacksonville, FL

July 9, 2005Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 9, 2005, 5:44 PM EDT for Marion County, Florida. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2005, 5:44 PM EDT (21:44 UTC)
Expired
Jul 9, 2005, 7:02 PM EDT
In force
78 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 3:05 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2544 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:09 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 9, 3:09 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...CORR TO LAKE WIND ADVISORY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT SAT JUL 9 2005

...LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
   ALACHUA AND MARION COUNTIES...

...HURRICANE DENNIS OUTER RAIN BANDS TO CONTINUE OVER THE AREA...
...WIDESPREAD HEAVY RAINFALL LIKELY THROUGH MONDAY...

.SHORT TERM...HURRICANE DENNIS CONTINUES TO MOVE NORTHWEST WITH
OUTERMOST RAINBAND OVER THE GEORGIA PORTION...THE SECOND RAINBAND
MOVING THROUGH THE SUWANNEE VALLEY...AND AN APPROACHING BAND OVER THE
TAMPA AREA. THESE BANDS HAVE BEEN PROGRESSIVELY GETTING STRONGER WITH
DAYTIME HEATING...EXHIBITING QUITE A BIT OF LIGHTNING FOR A LARGELY
TROPICAL ENVIRONMENT. HAVE SEEN AN INCREASING WIND PROFILE IN THE
LOWEST LAYERS WITH EVEN SOME OF THE STRONGER SHOWERS PRODUCING 30
KNOT WIND GUSTS. EXPECT SHEAR PROFILE TO FURTHER INCREASE THROUGH
THIS EVENING WITH THE LIKELIHOOD OF ISOLATED TORNADOES INCREASING.

MAIN FORECAST CHALLENGE TONIGHT WILL BE TIMING RAINBANDS WHICH ARE
SEPARATED BY QUITE A DISTANCE. GUIDANCE POPS SHOWS ONLY SCATTERED
POPS ALONG THE COAST OVERNIGHT...BUT WITH DECENT MOISTURE FLUX
CONVERGENCE ALONG WITH DEWPOINTS IN THE UPPER 70S TO AROUND 80...SEE
NO REASON WHY POPS WILL NOT INCREASE THROUGH DAYBREAK SUNDAY.
THEREAFTER...WE WILL BE DEALING WITH THE MORE SOLID RAINBAND
FEATURES FROM DENNIS WITH HEAVIEST RAINFALL AMOUNTS EXPECTED OVER
THE INTERIOR ZONES. MODEL CLUSTERS ARE IN GOOD AGREEMENT THUS FAR...
BUT MINOR DEVIATIONS FROM CURRENT FORECAST TRACK AND INTENSITY
WILL PRODUCE SIGNIFICANT CHANGES TO POP DISTRIBUTION. FOR NOW...WILL
GO WITH CATEGORICAL POPS BASED ON LATEST TRACK FOR ALL AREAS AND
KEEP FLOOD WATCH GOING AS IS.

CONCERNS REGARDING FLOODING WILL CONTINUE INTO EARLY NEXT WEEK AS
IT REMAINS A GOOD POSSIBILITY THAT MAIN RAIN BAND AXIS WILL SET UP
OVER THE FLORIDA PENINSULA. NAM HAS THIS AXIS JUST WEST
OF THE AREA WHILE THE MORE RELIABLE GFS HAS IT STRAIGHT DOWN THE
SPINE OF THE PENINSULA. ACTIVITY BY THIS TIME MAY GET TO BE MORE
DIURNAL IN NATURE...BUT PERSISTENT CONVERGENT ZONE WITH AMPLE
MOISTURE LOOKS TO INCREASE FLOOD POTENTIAL.

.LONG TERM...REMNANT LOW PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY
BY WEDNESDAY WITH SURFACE RIDGE AXIS RE-ESTABLISHING ITSELF OVER
THE AREA. THIS WILL LEAD TO MORE TYPICAL DIURNAL TYPE CONVECTION FOR
THE REMAINDER OF THE WORK WEEK.

&&

.MARINE...LOCAL MARINE OBS INDICATE WINDS/ATTENDANT SEAS SLOWLY
INCREASING...WITH EASTERLY WINDS AROUND 15 KNOTS AND SEAS 3 TO 5
FEET. CONDITIONS TO SLOWLY DETERIORATE REMAINDER OF TODAY THROUGH
SUNDAY AS HURRICANE DENNIS INTENSIFIES WHILE TRACKING NORTH OVER THE
EASTERN GULF OF MEXICO. SCA CONDITIONS EXPECTED TO DEVELOP IN FLORIDA
LEGS THIS AFTERNOON...SLOWLY SPREADING NORTH IN GEORGIA LEGS TONIGHT.
CONDITIONS TO IMPROVE...ALBEIT SLOWLY...SUNDAY NIGHT AS DENNIS
ADVANCES INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  87  75  88 /  50  80  80  60
SSI  78  84  78  86 /  50  60  60  70
JAX  77  85  76  87 /  50  80  70  70
SGJ  80  85  78  86 /  50  70  70  60
GNV  76  86  75  88 /  70  90  70  60
OCF  77  87  76  88 /  80  90  70  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SUNDAY FOR THE
      FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
      COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
      MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
      UNION.
     LAKE WIND ADVISORY TONIGHT FOR SUWANNEE...GILCHRIST...
      ALACHUA AND MARION COUNTIES.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT SATURDAY FOR THE
      FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
      CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
      COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
      DAVIS...PIERCE...WARE...AND WAYNE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.

&&

PUBLIC...DEESE
MARINE/FIRE WX...ZAPPE
Hazardous weather outlook, Jul 9, 3:16 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SAT JUL 9 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
316 PM EDT SAT JUL 9 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 AM SUNDAY FOR ALACHUA...
GILCHRIST...MARION...AND SUWANNEE COUNTIES IN NORTHEAST FLORIDA...
...TORNADO WATCH IN EFFECT UNTIL 11 PM EDT FOR ALACHUA...GILCHRIST...
MARION...AND SUWANNEE COUNTIES IN NORTHEAST FLORIDA...
...FLOOD WATCH IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA
UNTIL SUNDAY EVENING...
...MODERATE RISK OF RIP CURRENTS...

THE OUTER RAINBANDS FROM HURRICANE DENNIS WILL CONTINUE TO ROTATE
NORTHWARD OVER THE JACKSONVILLE FORECAST AREA THIS AFTERNOON AND INTO
THE OVERNIGHT HOURS. SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME
MORE WIDESPREAD AS THE NIGHT PROGRESSES...AND THE POSSIBILITY OF
ISOLATED TORNADOES WILL INCREASE AS WELL. IN ADDITION TO GUSTY WINDS
NEAR SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS NEAR THE INTERSTATE
75 CORRIDOR IN FLORIDA WILL INCREASE TO 20 TO 25 MPH TONIGHT.

LOCALLY HEAVY RAINFALL IS LIKELY OVER THE AREA LATE THIS AFTERNOON
THROUGH SUNDAY NIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES
CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS TOWARD THE INTERSTATE 75
CORRIDOR. DUE TO RECENT HEAVY RAINFALL OVER THE AREA...AREAS WITH
POOR DRAINAGE OR LOW LYING AREAS MAY QUICKLY EXPERIENCE FLOODING
AFTER HEAVY RAINFALL TONIGHT. MOTORISTS SHOULD BE ALERT FOR STANDING
WATER AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE THE DEPTH OF
WATER IS UNKNOWN.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

MINOR RIVER FLOODING WILL CONTINUE ON THE SATILLA AND SANTA FE
RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

THE RISK OF RIP CURRENTS WILL BE HIGH ON SUNDAY DUE TO STRONG ONSHORE
FLOW AND HIGH BREAKERS.

WIDESPREAD RAIN AND NUMEROUS THUNDERSTORMS WILL CONTINUE SUNDAY AND
INTO MONDAY AS HURRICANE DENNIS MOVES INLAND. LOCALLY HEAVY RAINFALL
AND FLOODING IN LOW LYING AREAS WILL STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND AS SOME OF THE
OUTER BANDS OF DENNIS MOVE OVER THE AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JTD/ENYEDI

In the hours before

Special weather statement, Jul 9, 1:49 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT SAT JUL 9 2005

GAZ162-091845-
ECHOLS-
149 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT...

AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CENTERED 25 MILES SOUTHEAST OF MAYDAY...OR
ABOUT 9 MILES SOUTHWEST OF FARGO...MOVING NORTHWEST AT 25 MPH. THIS
LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY THROUGH
245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 9, 2:16 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 PM EDT SAT JUL 9 2005

GAZ163-091900-
CLINCH-
216 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 300 PM EDT...

AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CENTERED 15 MILES SOUTH OF DU PONT...OR
ABOUT 15 MILES NORTHWEST OF FARGO...MOVING NORTHWEST AT 25 MPH. THIS
LINE OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT AND JUST
SOUTH SOUTHWEST OF HOMERVILLE THROUGH 300 PM EDT. FREQUENT LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE...AS WELL AS
PERIODS OF HEAVY RAIN.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 9, 2:49 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT SAT JUL 9 2005

FLZ040-091930-
MARION-
249 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 330 PM EDT...

AT 249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 15 MILES SOUTH OF RAINBOW LAKES ESTATES...OR
ABOUT 2 MILES NORTHWEST OF BEVERLY HILLS...MOVING NORTHWEST AT 50
MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES
ESTATES THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE
POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 9, 3:07 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
307 PM EDT SAT JUL 9 2005

FLZ036-035-040-021-100300-
ALACHUA-GILCHRIST-MARION-SUWANNEE-
307 PM EDT SAT JUL 9 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 628 FOR
NORTHERN FLORIDA THROUGH 1100 PM EDT.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN NORTH FLORIDA...ALACHUA...GILCHRIST...MARION...SUWANNEE.

TORNADOES...HAIL TO 1 INCH IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, Jul 9, 3:24 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EDT SAT JUL 9 2005

FLZ022-092000-
COLUMBIA-
324 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 400 PM EDT...

AT 324 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF
WATERTOWN...OR ABOUT 6 MILES EAST OF LAKE CITY...MOVING NORTHWEST AT
25 MPH. THIS CLUSTER OF THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WATERTOWN...LAKE CITY...FIVE POINTS...WINFIELD AND SUWANNEE VALLEY
THROUGH 400 PM EDT. FREQUENT LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL
CLOUDS ARE POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 9, 4:00 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT SAT JUL 9 2005

FLZ040-092045-
MARION-
400 PM EDT SAT JUL 9 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWEST MARION
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 22 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...
OR ABOUT 3 MILES NORTHEAST OF INVERNESS...MOVING NORTHWEST AT 45 MPH.
THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUNNELLON...RAINBOW
LAKES ESTATES AND ROMEO THROUGH 445 PM EDT. LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. THIS STORM HAS SHOWN ROTATION...THEREFORE BRIEF FUNNEL
CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.